Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

July 11, 2021Collin County, Denton County, Wise County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 11, 2021, 2:52 AM CDT for Collin County, Denton County, Wise County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 2:52 AM CDT (07:52 UTC)
Expired
Jul 11, 2021, 3:30 AM CDT
In force
38 min
Issued by
NWS Fort Worth, TX

Counties Collin County, TX, Denton County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

185 
WWUS84 KFWD 110752
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
252 AM CDT Sun Jul 11 2021
 
TXZ102>104-110830-
Collin TX-Denton TX-Wise TX-
252 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WISE...DENTON AND COLLIN COUNTIES
UNTIL 330 AM CDT...

At 252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Farmersville to near Boonsville. Movement was
south at 30 mph.

Winds in excess of 40 mph will be possible with these storms.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3340 9639 3334 9638 3335 9629 3298 9630
      3300 9792 3342 9792
TIME...MOT...LOC 0752Z 338DEG 27KT 3318 9635 3315 9788 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:09 AM CDT, 43 minutes earlier.

Area forecast discussion, Jul 11, 2:09 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
209 AM CDT Sun Jul 11 2021

...New Long Term...

.SHORT TERM... /Issued 741 PM CDT Sat Jul 10 2021/
/Tonight through Sunday Night/

The remaining few showers across Central TX this evening should
continue to taper off over the next couple of hours. The rain-
free period tonight will be somewhat short lived as the storms
currently along the cold front in northern Oklahoma should
approach the Red River after midnight tonight. These storms are
expected to decrease in coverage and strength as they approach
the Metroplex late overnight although a few strong wind gusts may
occur. Early tomorrow, the influence of the upper level ridge to
our west will diminish over our area slightly, allowing for
stronger upper level northwesterly flow to nudge into the area.
This should provide some additional southward push to the
boundary through the afternoon. The primary driver in determining
the areas that see storms re-develop along the front through the
afternoon will be the strength of the outflow boundaries
associated with tonight's storms. With this uncertainty, the
second round of thunderstorms will likely initiate near or just
south of the Metroplex. Damaging winds will again be the primary
hazard along with a threat for isolated severe hail.

For the rest of tonight, we'll have increasing PoPs north of I-20
to the Red River after midnight into the early morning hours
Sunday. After a brief lull in activity during the mid morning
hours, PoPs will increase again into the afternoon as we get into
peak heating and the remnant frontal boundary sags into Central
Texas.

Gordon

&&

.LONG TERM... /NEW/
/Monday and Beyond/

The upper low partially responsible for our ongoing weather
pattern shift will begin to open into a trough, which will extend
from the Great Lakes to Central Texas on Monday. Weak ascent
associated with the trough axis should be ongoing at the start of
the forecast period. Another round of scattered showers and storms
can therefore be expected by Monday afternoon, with the best rain
chances being in the vicinity of the remnant surface front. The
severe threat should lessen by then due to weaker flow aloft, but
there may still be a few strong storms capable of producing gusty
winds, heavy rain, and small hail. Storms should gradually weaken
while moving east of the region Monday night.

The upper trough will finally lift off to the northeast on Tuesday
while a mid and upper ridge noses in from the west. This will
decrease the rain chances and return the area to more typical July
weather for mid to late week. Will stick close to the NBM for
temperatures with near seasonable normal values expected
Wednesday through next weekend. After Monday, it looks like our
rain chances will be slim and limited mainly to the east and
southeast zones where the afternoon seabreeze will occasionally
make its presence known. Otherwise, highs in the low to mid 90s
and lows in the 70s can be expected Tuesday through the end of the
period.

30

&&

.AVIATION...  /Issued 741 PM CDT Sat Jul 10 2021/
/00Z TAFs/

Main concern through Sunday will be widespread convective
potential. Line of thunderstorms organizing in Oklahoma will head
south overnight and should approach the Metroplex airports well
after midnight, in a weakened state. We'll continue with a VCTS
from 8-12Z with VFR prevailing outside of any convection.

Outflow and the associated frontal boundary will be in the
vicinity of the Metroplex during the late morning and will serve
as a focus for additional convection Sunday afternoon. Significant
impacts to departures/arrivals should be anticipated along with
variable winds in an around convection through the afternoon. Most
of the activity should gradually slide southward into Central
Texas by late afternoon/evening.  VFR will prevail Sunday night.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    92  74  92  75  94 /  50  20  30  10  10
Waco                93  73  89  73  92 /  60  40  40   5   5
Paris               88  70  89  71  90 /  40  10  20  20  20
Denton              93  71  92  73  94 /  40  20  20  10  10
McKinney            91  71  91  73  92 /  40  20  20  10  10
Dallas              93  75  92  76  94 /  50  30  30  10  10
Terrell             89  71  90  73  91 /  60  40  30  10  10
Corsicana           89  74  90  73  91 /  60  50  40  10  10
Temple              91  73  90  71  92 /  50  30  30   5   5
Mineral Wells       92  70  90  71  93 /  50  20  30   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 10, 6:18 PM CDT, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
618 PM CDT Sat Jul 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
618 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

There is a chance of thunderstorms tonight, mainly along and north of
Interstate 20. Some storms may be severe with damaging wind gusts
being the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms remain possible Sunday and Monday, mainly along and
south of Interstate 20. A few storms may become severe with gusty
winds and hail.

Isolated to scattered storms can be expected across Central Texas
Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Formal activation is not expected, but timely reports will be greatly
appreciated.

In the hours before

Special weather statement, Jul 11, 1:10 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
110 AM CDT Sun Jul 11 2021

TXZ093-110630-
Grayson TX-
110 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAYSON COUNTY UNTIL 130
AM CDT...

At 110 AM CDT, Doppler radar was tracking a strong thunderstorm over
Willis, or 11 miles south of Madill, moving southeast at 40 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

 Locations impacted include...
Sherman, Denison, Whitesboro, Pottsboro, Knollwood, Eisenhower State
Park, southern Lake Texoma, Southmayd and Sadler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.

LAT...LON 3387 9689 3385 9686 3387 9681 3386 9678
      3382 9676 3383 9671 3392 9666 3389 9663
      3389 9658 3385 9663 3384 9662 3382 9658
      3382 9653 3377 9650 3378 9643 3373 9638
      3367 9638 3359 9694 3393 9694 3395 9691
TIME...MOT...LOC 0610Z 318DEG 35KT 3393 9682

30
Special weather statement, Jul 11, 1:27 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
127 AM CDT Sun Jul 11 2021

TXZ091>093-110715-
Grayson TX-Cooke TX-Montague TX-
127 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...COOKE AND GRAYSON
COUNTIES UNTIL 215 AM CDT...

At 126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Texoma to near Terral. Movement was
southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.

LAT...LON 3390 9758 3392 9749 3382 9738 3392 9721
      3376 9719 3372 9711 3382 9705 3385 9709
      3385 9701 3396 9698 3382 9676 3392 9667
      3390 9659 3384 9662 3373 9638 3340 9639
      3344 9798 3389 9798 3385 9785 3399 9766
TIME...MOT...LOC 0626Z 320DEG 18KT 3385 9670 3383 9799

30
Special weather statement, Jul 11, 2:03 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
203 AM CDT Sun Jul 11 2021

TXZ094-095-110800-
Lamar TX-Fannin TX-
203 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND FANNIN COUNTIES UNTIL
300 AM CDT...

At 203 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Boswell, or 19 miles southwest of Hugo, moving south
at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.

LAT...LON 3388 9554 3388 9531 3338 9531 3348 9557
      3350 9577 3346 9586 3341 9587 3334 9639
      3372 9638 3369 9634 3377 9629 3375 9619
      3384 9615 3384 9602 3389 9593 3384 9584
      3384 9577 3389 9575 3388 9570 3394 9560
TIME...MOT...LOC 0703Z 354DEG 20KT 3389 9581

30
Special weather statement, Jul 11, 2:13 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
213 AM CDT Sun Jul 11 2021

TXZ091>093-102>104-110800-
Collin TX-Denton TX-Grayson TX-Cooke TX-Montague TX-Wise TX-
213 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTAGUE...WISE...
DENTON...COLLIN...COOKE AND GRAYSON COUNTIES UNTIL 300 AM CDT...

At 213 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Van Alstyne to 6 miles east of Newport.
Movement was south at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.

LAT...LON 3367 9638 3334 9639 3335 9629 3298 9630
      3300 9792 3343 9792 3345 9798 3371 9797
TIME...MOT...LOC 0713Z 000DEG 21KT 3345 9657 3345 9791

30
Special weather statement, Jul 11, 2:32 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
232 AM CDT Sun Jul 11 2021

TXZ100-101-110800-
Young TX-Jack TX-
232 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR YOUNG AND JACK COUNTIES UNTIL 300
AM CDT...

At 231 AM CDT, Doppler radar was tracking a strong thunderstorm near
Olney, moving south at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.

LAT...LON 3340 9895 3340 9842 3347 9842 3347 9798
      3344 9798 3343 9792 3300 9792 3301 9843
      3296 9843 3297 9895
TIME...MOT...LOC 0731Z 001DEG 45KT 3336 9866

30
Special weather statement, Jul 11, 2:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
252 AM CDT Sun Jul 11 2021

TXZ102>104-110830-
Collin TX-Denton TX-Wise TX-
252 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WISE...DENTON AND COLLIN COUNTIES
UNTIL 330 AM CDT...

At 252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Farmersville to near Boonsville. Movement was
south at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3340 9639 3334 9638 3335 9629 3298 9630
      3300 9792 3342 9792
TIME...MOT...LOC 0752Z 338DEG 27KT 3318 9635 3315 9788

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:38 AM CDTSevere Thunderstorm WarningFWDCooke, Montague52 min
Jul 11, 1:10 AM CDTSpecial Weather StatementFWDGrayson20 min
Jul 11, 1:27 AM CDTSpecial Weather StatementFWDCooke, Grayson, Montague48 min
Jul 11, 2:03 AM CDTSpecial Weather StatementFWDFannin, Lamar57 min
Jul 11, 2:13 AM CDTSpecial Weather StatementFWDCollin, Cooke, Denton, Grayson, Montague, Wise47 min
Jul 11, 2:32 AM CDTSpecial Weather StatementFWDJack, Young28 min
Jul 11, 2:56 AM CDTSpecial Weather StatementFWDDelta, Lamar34 min
Jul 11, 3:01 AM CDTSpecial Weather StatementFWDJack29 min
Jul 11, 3:43 AM CDTSpecial Weather StatementFWDDallas, Tarrant47 min
Jul 11, 3:59 AM CDTSpecial Weather StatementFWDStephens, Young31 min
Jul 11, 4:24 AM CDTSpecial Weather StatementFWDKaufman, Rockwall36 min
Jul 11, 4:34 AM CDTSpecial Weather StatementFWDStephens56 min
Jul 11, 4:56 AM CDTSpecial Weather StatementFWDEllis, Henderson, Kaufman, Navarro, Van Zandt64 min
Jul 11, 6:01 AM CDTAreal Flood AdvisoryFWDEllis, Kaufman2 hr
Jul 11, 6:32 AM CDTSpecial Weather StatementFWDNavarro28 min
Jul 11, 6:56 AM CDTSpecial Weather StatementFWDNavarro34 min
Jul 11, 7:31 AM CDTSpecial Weather StatementFWDFreestone, Limestone, Navarro29 min
Jul 11, 6:50 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.